Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 9, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Sep 29, 2012, 1:45 PM PDT. It took effect at Oct 1, 2012, 6:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2012, 1:45 PM PDT (20:45 UTC)
- In effect from
- Oct 1, 2012, 6:00 AM PDT
- Expired
- Oct 2, 2012, 6:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
203 WWUS86 KHNX 292045 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 145 PM PDT SAT SEP 29 2012 ...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FROM 6 AM MONDAY MORNING THROUGH 6 PM PDT TUESDAY EVENING... .A DRY OFFSHORE FLOW WILL SET UP ACROSS CENTRAL CALIFORNIA INTO EARLY NEXT WEEK AS A STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. THIS WILL PRODUCE VERY LOW RELATIVE HUMIDITIES IN THE KERN COUNTY MOUNTAINS NEAR THE GRAPEVINE AND FRAZIER PARK AREAS. FUELS IN THE KERN COUNTY MOUNTAINS ARE ALREADY CRITICALLY DRY AND POOR OVERNIGHT RECOVERIES IN HUMIDITY WILL INCREASE THE THREAT OF WILDFIRE STARTS. CAZ295-301100- /O.UPG.KHNX.FW.A.0003.121001T1300Z-121003T0100Z/ /O.NEW.KHNX.FW.W.0009.121001T1300Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 145 PM PDT SAT SEP 29 2012 ...RED FLAG WARNING IN EFFECT FROM 6 AM MONDAY TO 6 PM PDT TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FOR THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS NEAR AND WEST OF THE GRAPEVINE...INCLUDING THE FRAZIER PARK AREA. * WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT IN THE AFTERNOONS WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...HIGHS AT 5000 FEET IN THE 80S TO LOWER 90S. LOWS IN THE MID 50S TO LOWER 60S. * LIGHTNING...NONE. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL FOR NEW WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
8 follow-up statements
905 WWUS86 KHNX 301100 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 400 AM PDT SUN SEP 30 2012 ...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FROM 6 AM MONDAY MORNING THROUGH 6 PM PDT TUESDAY EVENING... .A DRY OFFSHORE FLOW WILL SET UP ACROSS CENTRAL CALIFORNIA INTO EARLY NEXT WEEK AS A STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. THIS WILL PRODUCE VERY LOW RELATIVE HUMIDITIES IN THE KERN COUNTY MOUNTAINS NEAR THE GRAPEVINE AND FRAZIER PARK AREAS. FUELS IN THE KERN COUNTY MOUNTAINS ARE ALREADY CRITICALLY DRY AND POOR OVERNIGHT RECOVERIES IN HUMIDITY WILL INCREASE THE THREAT OF WILDFIRE STARTS. CAZ295-302200- /O.CON.KHNX.FW.W.0009.121001T1300Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 400 AM PDT SUN SEP 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM PDT TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FOR THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS NEAR AND WEST OF THE GRAPEVINE...INCLUDING THE FRAZIER PARK AREA. * WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT IN THE AFTERNOONS WITH POOR OVERNIGHT RECOVERIES. * TEMPERATURES...HIGHS AT 5000 FEET IN THE 80S TO LOWER 90S. LOWS IN THE MID 50S TO LOWER 60S. * LIGHTNING...NONE. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN THE POTENTIAL FOR NEW WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DCH WEATHER.GOV/HANFORD
288 WWUS86 KHNX 302159 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 259 PM PDT SUN SEP 30 2012 ...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FROM 6 AM MONDAY MORNING THROUGH 6 PM PDT TUESDAY EVENING FOR THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS... .A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW WILL BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH TUESDAY. VERY LOW RELATIVE DAY TIME HUMIDITIES WITH POOR NIGHTTIME HUMIDITY RECOVERY ARE EXPECTED IN THE KERN COUNTY MOUNTAINS NEAR THE GRAPEVINE AND FRAZIER PARK AREAS. FUELS IN THE KERN COUNTY MOUNTAINS ARE ALREADY CRITICALLY DRY AND THE LOW HUMIDITIES WILL INCREASE THE FIRE DANGER. CAZ295-011200- /O.CON.KHNX.FW.W.0009.121001T1300Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 259 PM PDT SUN SEP 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM PDT TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FOR THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS NEAR AND WEST OF THE GRAPEVINE...INCLUDING THE FRAZIER PARK AREA. * WINDS...EASTERLY 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. THE WINDS WILL BECOME MORE ONSHORE TUESDAY AFTERNOON BECOMING WEST TO NORTHWEST 5 TO 10 MPH. * TIMING...FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 7 TO 10 PERCENT BOTH MONDAY AND TUESDAY AFTERNOON WITH POOR OVERNIGHT HUMIDITY. * TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. LOWS IN THE MID 50S TO LOWER 60S. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ BEAN
802 WWUS86 KHNX 011158 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 458 AM PDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FROM 6 AM MONDAY MORNING THROUGH 6 PM PDT TUESDAY EVENING FOR THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS... .A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW WILL BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH TUESDAY. VERY LOW RELATIVE DAY TIME HUMIDITIES WITH POOR NIGHTTIME HUMIDITY RECOVERY ARE EXPECTED IN THE KERN COUNTY MOUNTAINS NEAR THE GRAPEVINE AND FRAZIER PARK AREAS. FUELS IN THE KERN COUNTY MOUNTAINS ARE ALREADY CRITICALLY DRY AND THE LOW HUMIDITIES WILL INCREASE THE FIRE DANGER. CAZ295-012300- /O.CON.KHNX.FW.W.0009.121001T1300Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 458 AM PDT MON OCT 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM PDT TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT RECOVERIES FOR THE EXTREME SOUTHERN KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS NEAR AND WEST OF THE GRAPEVINE...INCLUDING THE FRAZIER PARK AREA. * WINDS...EASTERLY 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. THE WINDS WILL BECOME MORE ONSHORE TUESDAY AFTERNOON BECOMING WEST TO NORTHWEST 5 TO 10 MPH. * TIMING...FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 7 TO 10 PERCENT BOTH MONDAY AND TUESDAY AFTERNOON WITH POOR OVERNIGHT HUMIDITY. * TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. LOWS IN THE MID 50S TO LOWER 60S. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DCH
967 WWUS86 KHNX 012001 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 101 PM PDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES THROUGH 6 PM PDT TUESDAY EVENING FOR ALL OF THE KERN COUNTY MOUNTAINS... .A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW WILL BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH TUESDAY. VERY LOW RELATIVE DAY TIME HUMIDITIES WITH POOR NIGHTTIME HUMIDITY RECOVERY ARE EXPECTED IN THE KERN COUNTY MOUNTAINS. FUELS IN THE KERN COUNTY MOUNTAINS ARE ALREADY CRITICALLY DRY AND THE LOW HUMIDITIES WILL INCREASE THE FIRE DANGER. CAZ295-020500- /O.CON.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 101 PM PDT MON OCT 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL OF THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS INCLUDING FRAZIER PARK...THE GRAPEVINE AREA...JAWBONE CANYON...WALKER PASS AND TEHACHAPI. * WINDS...EASTERLY 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. THE WINDS WILL BECOME MORE ONSHORE TUESDAY AFTERNOON BECOMING WEST TO NORTHWEST 10 TO 15 MPH. * TIMING...THROUGH TUESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT BOTH THIS AFTERNOON AND TUESDAY AFTERNOON WITH POOR OVERNIGHT HUMIDITY. * TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. LOWS IN THE MID 50S TO LOWER 60S. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DS
648 WWUS86 KHNX 020427 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 927 PM PDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES THROUGH 6 PM PDT TUESDAY EVENING FOR ALL OF THE KERN COUNTY MOUNTAINS... .A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW WILL BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH TUESDAY. VERY LOW DAYTIME HUMIDITIES WITH POOR NIGHTTIME RECOVERY IS EXPECTED IN THE KERN COUNTY MOUNTAINS. FUELS IN THE KERN COUNTY MOUNTAINS ARE CRITICALLY DRY AND THE LOW HUMIDITIES WILL INCREASE THE FIRE DANGER. CAZ295-021400- /O.CON.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 927 PM PDT MON OCT 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL OF THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 - KERN COUNTY MOUNTAINS. * WINDS...VARIABLE 2-5 MPH. LOCAL GUSTS TO 15 MPH THROUGH PASSES AND CANYONS. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT WITH POOR OVERNIGHT RECOVERY. * TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. LOWS IN THE MID 50S TO LOWER 60S. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ BINGHAM
418 WWUS86 KHNX 021400 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 700 AM PDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES THROUGH 6 PM PDT THIS EVENING FOR ALL OF THE KERN COUNTY MOUNTAINS... .A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH TODAY. VERY LOW DAYTIME HUMIDITIES WITH POOR NIGHTTIME RECOVERY IS EXPECTED IN THE KERN COUNTY MOUNTAINS. FUELS IN THE KERN COUNTY MOUNTAINS ARE CRITICALLY DRY AND THE LOW HUMIDITIES WILL INCREASE THE FIRE DANGER. CAZ295-022300- /O.CON.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 700 AM PDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL OF THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. * WINDS...VARIABLE 2-5 MPH. LOCAL GUSTS TO 15 MPH THROUGH PASSES AND CANYONS. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT WITH POOR OVERNIGHT RECOVERY. * TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. LOWS IN THE MID 50S TO LOWER 60S. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ JEB
274 WWUS86 KHNX 022010 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 110 PM PDT TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES THROUGH 6 PM PDT THIS EVENING FOR ALL OF THE KERN COUNTY MOUNTAINS... .A STRONG RIDGE OF HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS TO CENTRAL CALIFORNIA THROUGH THIS AFTERNOON. VERY LOW DAYTIME HUMIDITIES WITH POOR NIGHTTIME RECOVERY IS EXPECTED IN THE KERN COUNTY MOUNTAINS. FUELS IN THE KERN COUNTY MOUNTAINS ARE CRITICALLY DRY AND THE LOW HUMIDITIES WILL INCREASE THE FIRE DANGER. CAZ295-030100- /O.CON.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 110 PM PDT TUE OCT 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL OF THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. * WINDS...VARIABLE 2-5 MPH. LOCAL GUSTS TO 15 MPH THROUGH PASSES AND CANYONS. * RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT. * TEMPERATURES...HIGHS AT 5000 FEET IN THE MID 80S TO LOWER 90S. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DS
186 WWUS86 KHNX 030046 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 546 PM PDT TUE OCT 2 2012 CAZ295-030200- /O.EXP.KHNX.FW.W.0009.000000T0000Z-121003T0100Z/ KERN COUNTY MOUNTAINS- 546 PM PDT TUE OCT 2 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR VERY DRY FUELS AND POOR OVERNIGHT HUMIDITY RECOVERIES FOR ALL OF THE KERN COUNTY MOUNTAINS... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Sep 29, 9:28 AM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 29, 9:28 AM PDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
928 AM PDT SAT SEP 29 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN OVER THE REGION WITH GRADUALLY WARMING
TEMPERATURES THROUGH THE WEEKEND AND WARMING WILL CONTINUE INTO
EARLY NEXT WEEK WITH WELL ABOVE NORMAL TEMPERATURES SUNDAY THROUGH
WEDNESDAY.
&&
.UPDATE...
CLEAR AND DRY THIS MORNING. VISALIA PROFILER AND 12Z COASTAL
SOUNDINGS SHOW LITTLE CHANGE IN TEMPERATURE PROFILES. A FAST
MOVING WAVE WELL OFF THE BAJA COAST HAS BROUGHT A SURGE OF
SUBTROPICAL MOISTURE INTO THE SCAL COAST EARLY THIS MORNING. SOME
OF THE HIGH CLOUDS WILL PUSH INTO THE KERN COUNTY MOUNTAINS. BUT
EAST FLOW ALOFT SHOULD KEEP MUCH OF THE CLOUD COVER TOWARDS SCAL
AND OFFSHORE. SATELLITE DERIVE LIFTED INDEXES SHOW A MORE STABLE
AIRMASS OVER THE SIERRA. THUS CONVECTIVE THREAT IN THE SIERRA
SHOULD BE MINIMAL. NO UPDATES PLANNED THIS MORNING.
.DISCUSSION...
WELL LOOKS LIKE SUMMER WANTS TO HANG AROUND FOR ANOTHER WEEK OR
SO. TEMPS ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH NEXT WEEK AS
RIDGE HOLDS IN OVER THE AREA. RAW MODEL GUIDANCE IS COMING IN A
BIT COOL AND IS LEANING MORE TOWARDS CLIMO IN THE EXTENDED. WE ARE
FINDING THAT THE WARMER BIAS CORRECTED GUIDANCE IS PROVIDING A
MUCH BETTER FORECAST FOR MAX AND MIN TEMPS OVER THE NEXT 7 DAYS.
THERE WERE SOME ISOLATED SHOWERS/THUNDERSTORMS ALONG THE SIERRA
CREST YESTERDAY AFTERNOON. CONFIDENCE IS LOW FOR MORE ACTIVITY
TODAY DUE TO LACK OF MOISTURE...HOWEVER THE LI'S ARE AROUND -4
WITH THE NAM AND THE GFS IS AROUND 0. COULD NOT FIND ANY MUCAPE
OVER THE AREA...SO HAVE LEFT IT OUT FOR TODAY.
COMBINATION OF HEAT AND LOW HUMIDITY HAS PROMPTED THE FIRE WEATHER
WATCH FOR A PORTION OF THE KERN COUNTY MOUNTAINS MONDAY MORNING
THROUGH TUESDAY AFTERNOON...DURING THE PEAK OF THE WARM SPELL.
FUELS ARE VERY DRY AND CONDITIONS WILL BE RIPE FOR POSSIBLE HUMAN
CAUSED FIRE STARTS. PLEASE TAKE EXTRA CAUTION WITH CAMPFIRES AND
BE CAREFUL WITH TOOLS AND EVEN PARKING CARS OVER DRY GRASS. ALL OF
THESE ACTIONS HAVE BEEN KNOWN TO START FIRES IN THE PAST.
&&
.AVIATION...
VFR CONDITIONS ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z
SUNDAY.
&&
.AIR QUALITY ISSUES...
ON SATURDAY SEPTEMBER 29 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO AND KERN COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 09-29 102:1992 63:1919 72:2010 43:1905
KFAT 09-30 101:2010 56:1894 71:2010 37:1950
KFAT 10-01 100:1987 65:1894 70:2010 39:1971
KBFL 09-29 105:1992 66:1919 72:2010 32:1908
KBFL 09-30 102:1978 69:1971 72:2010 40:1908
KBFL 10-01 103:1980 65:1912 77:2010 37:1908
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR THE GRAPEVINE IN THE CAZ095.
&&
PUBLIC...MV
AVN/FW...SANGER
SYNOPSIS...ANDERSEN
WEATHER.GOV/HANFORDIn the hours before
Special weather statement, Sep 29, 10:45 AM PDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1045 AM PDT SAT SEP 29 2012 CAZ089>099-300600- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1045 AM PDT SAT SEP 29 2012 ...RECORD TEMPERATURES POSSIBLE BEGINNING SUNDAY... A STRONG UPPER LEVEL HIGH PRESSURE AREA WILL BUILD OVER CALIFORNIA LATE SUNDAY AND MONDAY. THIS WILL COMBINE WITH AN INCREASING OFFSHORE FLOW TO PUSH TEMPERATURES TO RECORD OR NEAR RECORD LEVELS ACROSS THE CENTRAL CALIFORNIA INTERIOR. HIGH TEMPERATURES SUNDAY IN THE SAN JOAQUIN VALLEY WILL BE IN THE UPPER 90S...WITH A FEW SPOTS TOPPING OUT AT 100 DEGREES. ON MONDAY...THE OFFSHORE FLOW WILL STRENGTHEN AND TEMPERATURES IN THE SAN JOAQUIN VALLEY AND THE SURROUNDING FOOTHILLS ARE EXPECTED TO RANGE FROM 98 TO 105 DEGREES. THE HOT WEATHER IS EXPECTED TO PERSIST AT LEAST THROUGH WEDNESDAY. EVEN IN THE MOUNTAINS HIGH TEMPERATURES WILL BE SUMMER LIKE...AND RANGE FROM THE LOWER TO MID 90S AT 4000 FEET...TO THE 70S AT 8000 FEET. NIGHTTIME TEMPERATURES IN THE LARGER CITIES COULD ALSO BE CLOSE TO RECORD HIGH MINIMUMS. HOWEVER WITH A DRY AIRMASS IN PLACE AND LONGER NIGHTS...MOST VALLEY AND LOWER FOOTHILL TEMPERATURES SHOULD DROP INTO THE 60S AT NIGHT. IT WILL NOT BE NOT QUITE AS HOT THURSDAY AND FRIDAY AS THE HIGH PRESSURE AREA BEGINS TO WEAKEN...BUT IT STILL COULD BE WELL ABOVE NORMAL. SANGER WEATHER.GOV/HANFORD
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.